Missouri, 2008

Hail and Damaging Wind in Missouri, March 31, 2008

March 31, 2008 · NWS MEG · 2 events in 2 counties and zones

An upper level disturbance moved over the Mid South on the evening of March 31st and showers and thunderstorms developed across the Missouri Bootheel. Some of the stronger storms produced large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper level disturbance moved over the Mid South on the evening of March 31st and showers and thunderstorms developed across the Missouri Bootheel. Some of the stronger storms produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 31, 6:51 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Mar 31, 6:51 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
751 PM CDT MON MAR 31 2008

.DISCUSSION...
STRONG LINE OF SEVERE THUNDERSTORMS CONTINUES TO PROGRESS TOWARDS
THE FORECAST AREA THIS EVENING. SCATTERED THUNDERSTORMS WERE
DEVELOPING AHEAD OF THE LINE OVER WEST TENNESSEE AND NORTH
MISSISSIPPI. THE LATEST MESOSCALE ANALYSIS INDICATES LAPSE RATES
OVER THE MIDSOUTH AT 7.5 DEGREES C/KM. SIGNIFICANT LI/S STILL
RESIDE OVER AREAS WEST OF THE MS RIVER. THE NORTHERN PART OF THE
LINE HAS MOVED MUCH QUICKER THAN THE SOUTHERN HALF OF THE LINE.
WILL CONTINUE TO MONITOR THREATS FOR SEVERE WEATHER IN ADDITION TO
FLASH FLOODING PROBLEMS OVER NE AR DUE TO HEAVY RAINFALL.

CURRENT FORECAST HANDLES ONGOING SITUATION WELL. WILL UPDATE AS
COUNTIES ARE CLEARED FROM WATCH...OR WHEN WATCH EXPIRES AT 1 AM.

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT MON MAR 31 2008/

DISCUSSION...

A SHORTWAVE TROUGH EMBEDDED WITHIN A LARGER BROAD LONGWAVE TROUGH
WAS EJECTING NORTHEASTWARD OUT OF THE SOUTHERN PLAINS THIS
AFTERNOON. A LINE OF SEVERE THUNDERSTORMS CONTINUES OVER
SOUTHWESTERN MISSOURI SOUTHWEST TO THE DALLAS FORT WORTH METROPLEX
OUT IN ADVANCE OF THIS SHORTWAVE FEATURE. INSTABILITY TO OUR WEST
REMAINS HIGHER WHERE MOIST LOW LEVEL ENVIRONMENT HAS BECOME
COLOCATED UNDER SIGNIFICANT HEIGHT FALLS. LATEST MODEL GUIDANCE
CONTINUES TO INDICATE THAT THE SHORTWAVE TROUGH AND ASSOCIATED
GREATEST HEIGHT FALLS WILL CONTINUE TO LIFT NORTHEAST AND MAY ONLY
SKIRT NORTHWEST PORTIONS OF THE FORECAST AREA LATER THIS EVENING.
LOW LEVEL MOIST AXIS WITH LOWER TO MID 60 DEWPOINTS WILL CONTINUE
TO ADVECT INTO AREAS MAINLY ALONG AND WEST OF THE MISSISSIPPI
RIVER THIS EVENING. AS THE UPPER SHORTWAVE GLANCES THIS AREA THIS
EVENING EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP AS MODEST
INSTABILITY DEVELOPS. MUCAPES BETWEEN 500-1000J/KG WILL EXIST OVER
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL LATER THIS EVENING
AND OVERNIGHT...AND AS DEEP LAYER SHEAR INCREASES IN ASSOCIATION
WITH THE SOUTHERN END OF A 500MB JET CORE...EXPECT THE ENVIRONMENT
TO BECOME SUPPORTIVE OF A FEW SEVERE THUNDERSTORMS. IN ADDITION...0-1KM
HELICITY VALUES APPROACH 400M2/S2 OVER THESE AREAS. A SLIGHT RISK
WILL BE MAINTAINED ACROSS AREAS WEST OF THE MISSISSIPPI RIVER
OVERNIGHT. ANY STORMS THAT BECOME SEVERE MAY PRODUCE DAMAGING
WINDS...MARGINALLY SEVERE HAIL...AND ISOLATED TORNADOES. FARTHER
EAST...INSTABILITY WILL DROP OFF AS BETTER UPPER LEVEL DYNAMICS
MOVE OFF TO THE NORTH. IN ADDITION...STRONG WEDGE OF DRYER AIR
CONTINUES TO INFILTRATE EASTERN AREAS...WITH LOWER SURFACE
DEWPOINTS. THESE FACTORS SHOULD LIMIT/PREVENT SEVERE WEATHER POTENTIAL
EAST OF THE MISSISSIPPI RIVER. WILL KEEP MENTION OF STRONG STORM
POSSIBILITIES WITH LOW END POTENTIAL.

ADDITIONAL THUNDERSTORMS WILL REMAIN ALONG AND AHEAD OF A COLD
FRONT THAT WILL MOVE SOUTHEAST TO A POSITION ACROSS NORTHWEST
PORTIONS OF OUR FORECAST AREA BY TUESDAY MORNING. CONSIDERING LOW
LEVEL DEWPOINTS SHOULD REMAIN IN THE LOW TO MID 60S OVER THE
NORTHWEST HALF OF THE FORECAST AREA AND PWATS APPROACH 1.5-2.0
INCHES AHEAD OF THE FRONT...EXPECT THE LIKELIHOOD OF HEAVY
RAINFALL WITH ANY THUNDERSTORMS TONIGHT. THIS WILL RAISE THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN AREAS WHERE STORMS
TRAIN OVER THE SAME AREAS. EXPECTING 1 TO 3 INCHES OF RAIN...WITH
ISOLATED HIGHER AMOUNTS. WITH THE GROUND ALREADY SATURATED...FLASH
FLOODING SEEMS INCREASINGLY LIKELY. WILL KEEP FLASH FLOOD WATCH IN
PLACE OVER THE NORTHWEST HALF OF THE FORECAST AREA THROUGH
TOMORROW MORNING.

THE COLD FRONT SHOULD MOVE SOUTHEAST INTO NORTHERN MISSISSIPPI BY
TOMORROW AFTERNOON. THUNDERSTORM POTENTIAL WILL REMAIN HIGH INTO
THE AFTERNOON ALONG AND SOUTH OF THE FRONT. A STRONG STORM OR TWO
IS STILL POSSIBLE...BUT SEVERE POTENTIAL SHOULD REMAIN LIMITED AS
INSTABILITY REMAINS MODEST AND SHEAR DROPS OFF WITH SOUTHWARD
EXTENT. ALL OF THE CONVECTION SHOULD COME TO AN END TUESDAY NIGHT
AS THE FRONT SETTLES TO THE SOUTH AND STALLS OVER CENTRAL
MISSISSIPPI.

HIGH PRESSURE WILL BRIEFLY BUILD OVERHEAD FOR WEDNESDAY PROVIDING
FOR A DRY BUT COOLER WEATHER DAY. THE STALLED FRONT WILL BEGIN TO
LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT INTO THURSDAY
BEFORE STALLING JUST NORTH OF THE FORECAST AREA BY THURSDAY
AFTERNOON. EXPECT ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS
LATER WEDNESDAY NIGHT AND THURSDAY...AS MUCH OF THE AREA BECOME
WARM SECTORED AND UNSTABLE. LATEST MODEL GUIDANCE IS HINTING AT
THE POTENTIAL FOR ANOTHER EXCESSIVE RAIN EVENT ACROSS NORTHERN
PORTIONS OF THE MID SOUTH THURSDAY THROUGH FRIDAY...WITH THE
POTENTIAL FOR SEVERAL INCHES OF RAIN AS THE FRONT STALLS AND A
POTENT SHORTWAVE EJECTS EAST AND INITIATES A SURFACE WAVE ALONG
THE FRONT. THIS SCENARIO WILL NEED TO BE CLOSELY WATCHED AS THIS
COULD SIGNIFICANTLY AGGRAVATE OR INITIATE NEW RIVER FLOODING
ACROSS NORTHERN PORTIONS OF THE FORECAST AREA.

IN ADDITION TO THE FLOOD THREAT...A SEVERE WEATHER EVENT SEEMS
MORE LIKELY ACROSS THE REMAINDER OF THE FORECAST AREA...AS THE
POTENT SHORTWAVE MOVES EAST AND STRENGTHEN LOW PRESSURE MOVES
NORTHEAST ACROSS NORTHERN PORTIONS OF THE AREA. THIS SHOULD
INITIATE THUNDERSTORM DEVELOP OVER THE WARM SECTOR WHERE
INSTABILITY SHOULD INCREASE. LATER FORECASTS WILL PROVIDE
ADDITIONAL INFORMATION CONCERNING THE THREAT FOR ADDITIONAL
FLOODING AND SEVERE WEATHER LATER IN THE WEEK.

A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY BRINGING AN END TO
THE WET AND STORMY WEATHER WITH HIGH PRESSURE RETURNING FOR NEXT
WEEKEND WITH DRY AND SEASONABLE WEATHER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  60  67  46  64 / 100  60  10  10
MKL  59  66  43  63 / 100  60  10  10
JBR  53  61  43  59 / 100  40  10  10
TUP  62  71  48  68 /  90  80  20  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DESOTO-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-OBION-SHELBY-TIPTON-
     WEAKLEY.

&&

AC
Hazardous weather outlook, Mar 31, 5:28 PM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CDT MON MAR 31 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-020130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
628 PM CDT MON MAR 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR AREAS NORTH OF A MARIANNA
ARKANSAS...TO OLIVE BRANCH MISSISSIPPI...TO PARSONS TENNESSEE LINE
THROUGH TUESDAY MORNING. THUNDERSTORMS WILL DEVELOP AND WILL
LIKELY PRODUCE HEAVY RAINFALL TONIGHT INTO TUESDAY MORNING.
RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE LIKELY...WITH ISOLATED
HIGHER AMOUNTS. THIS WILL KEEP THE POTENTIAL FOR FLASH FLOODING
HIGH OVER THESE AREAS AS THE GROUND REMAINS SATURATED FROM
PREVIOUS HEAVY RAIN EVENTS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST
ARKANSAS AND THE MISSOURI BOOTHEEL TONIGHT. THIS AREA WILL REMAIN
NORTHWEST OF A LINE FROM WYNNE ARKANSAS TO STEELE MISSOURI. THE
GREATEST THREATS WITH THESE STORMS WILL BE DAMAGING WINDS AND
ISOLATED TORNADOES. MARGINALLY SEVERE HAIL MAY ALSO OCCUR WITH THE
STRONGEST STORMS.

OVER THE REMAINDER OF THE MID SOUTH...A FEW STRONG STORMS WILL BE
POSSIBLE OVERNIGHT WITH THE POTENTIAL FOR GUSTY WINDS...HEAVY
RAIN...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WITH HEAVY DOWNPOURS...SMALL HAIL...AND
GUSTY WINDS WILL BE POSSIBLE ACROSS NORTH MISSISSIPPI ON TUESDAY AS
A COLD FRONT MOVES THROUGH.

EXCESSIVE RAINFALL WILL BE POSSIBLE WEDNESDAY NIGHT THROUGH FRIDAY
ACROSS NORTHERN PORTIONS OF THE MID SOUTH. THIS MAY RESULT IN ADDITIONAL
FLASH FLOODING AND RIVER FLOODING. FLASH FLOOD WATCHES MAY BE
NEEDED DURING THIS TIME PERIOD.

SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE AGAIN THURSDAY AND
FRIDAY ACROSS PORTIONS OF THE MID SOUTH.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IS REQUESTED TONIGHT. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT FLASH FLOODING OR NEW RIVER FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS TENNESSEE. ADDITIONAL
SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY AND FRIDAY FOR SEVERE
WEATHER.

In the hours before

Special weather statement, Mar 31, 7:11 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT MON MAR 31 2008

MSZ004-005-010200-
ALCORN MS-TIPPAH MS-
811 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  EAST CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 12
MILES WEST OF HINKLE AT 811 PM CDT...MOVING NORTHEAST AT 30 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN ALCORN AND TIPPAH COUNTIES...INCLUDING THE CITY OF
CORINTH...SHOULD MONITOR THIS STORM CLOSELY..
Local storm report, Mar 31, 7:31 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
831 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2008                   RANDOLPH           AR   LAW ENFORCEMENT

            ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.

&&

JKT
Special weather statement, Mar 31, 7:49 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
849 PM CDT MON MAR 31 2008

ARZ009-018-026>028-MOZ113-010230-
CRAIGHEAD AR-MISSISSIPPI AR-POINSETT AR-CLAY AR-GREENE AR-DUNKLIN MO-
849 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
  CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  EASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  WESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  POINSETT COUNTY IN EASTERN ARKANSAS...
  DUNKLIN COUNTY IN SOUTHEAST MISSOURI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM ST. FRANCIS TO 3 MILES WEST OF
WALDENBURG AT 849 PM CDT...MOVING SOUTHEAST AT 50 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE...MISSISSIPPI AND
POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...BROOKLAND...
CAMPBELL...CARAWAY...HARRISBURG...JONESBORO...KENNETT...LAKE CITY...
LEACHVILLE...LEPANTO...MANILA...MARKED TREE...MARMADUKE...MONETTE...
PARAGOULD...PIGGOTT...RECTOR...SENATH...TRUMANN AND TYRONZA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 930 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Mar 31, 8:01 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
901 PM CDT MON MAR 31 2008

TNZ054-055-010230-
DECATUR TN-HENDERSON TN-
901 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  NORTHERN DECATUR COUNTY IN TENNESSEE...
  NORTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES SOUTH OF WILDERSVILLE AT 901 PM CDT...MOVING NORTHEAST AT 50
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM
CLOSELY..
Local storm report, Mar 31, 8:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
908 PM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FLASH FLOOD      POCAHONTAS              36.26N 90.97W
03/31/2008                   RANDOLPH           AR   LAW ENFORCEMENT

            ROADS BEGINNING TO FLOOD IN AND AROUND POCAHONTAS.

0831 PM     HAIL             LYNN                    36.01N 91.25W
03/31/2008  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0836 PM     HAIL             RAVENDEN                36.24N 91.25W
03/31/2008  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0836 PM     FLASH FLOOD      RAVENDEN                36.24N 91.25W
03/31/2008                   LAWRENCE           AR   LAW ENFORCEMENT

            WATER COVERING THE ROADS IN RAVENDEN...AND ALSO IN THE
            LYNN AREA.

0855 PM     HAIL             JONESBORO               35.82N 90.69W
03/31/2008  E0.88 INCH       CRAIGHEAD          AR   BROADCAST MEDIA

&&

TAB
Special weather statement, Mar 31, 8:09 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT MON MAR 31 2008

ARZ027-035-036-048-049-058-MSZ007-010300-
CROSS AR-PHILLIPS AR-LEE AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
TUNICA MS-
909 PM CDT MON MAR 31 2008

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  CROSS COUNTY IN EASTERN ARKANSAS...
  LEE COUNTY IN EASTERN ARKANSAS...
  NORTHERN PHILLIPS COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...
  ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 10 MILES NORTH OF CHERRY VALLEY TO
WATKINS CORNER AT 909 PM CDT...MOVING EAST AT 45 MPH.

PEOPLE IN CRITTENDEN...CROSS...LEE...PHILLIPS...POINSETT...ST.
FRANCIS AND TUNICA COUNTIES...INCLUDING THE CITIES OF FORREST CITY...
HUGHES...MADISON...MARIANNA...MARVELL...PALESTINE...PARKIN...TURRELL
AND WYNNE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 1000 PM CDT.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

The radar

The Memphis radar (KNQA), 100 km away, was scanning. The volume nearest the first event began at 02:16 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Dunklin

When
March 31, 8:15 PM CST to 8:20 PM CST
Where
Dunklin County, Kennett
Measured
1 in hail
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
36.230, -90.070

Thunderstorm Wind, Pemiscot

When
March 31, 8:36 PM CST to 8:41 PM CST
Where
Pemiscot County, 1.18 mi SSW of Steele to 0.98 mi SSE of Steele
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.086, -89.842

Straight line winds knocked down power lines in Steele.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91232, 91233.